Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 114, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Dec 25, 2021, 5:28 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2021, 5:28 AM EST (10:28 UTC)
- Expired
- Dec 25, 2021, 10:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
408 WHUS73 KGRR 251028 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 528 AM EST Sat Dec 25 2021 LMZ844-848-849-251830- /O.NEW.KGRR.SC.Y.0114.211225T1028Z-211226T0300Z/ St Joseph to South Haven MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 528 AM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...North winds 5 to 15 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...Whitehall to Manistee, and St Joseph to South Haven MI. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
926 WHUS73 KGRR 251715 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1215 PM EST Sat Dec 25 2021 LMZ844-848-849-260115- /O.CON.KGRR.SC.Y.0114.000000T0000Z-211226T0300Z/ St Joseph to South Haven MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1215 PM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...North winds 10 to 20 knots and waves 2 to 5 feet. * WHERE...Whitehall to Manistee, and St Joseph to South Haven MI. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
116 WHUS73 KGRR 252047 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 347 PM EST Sat Dec 25 2021 LMZ844-848-849-260300- /O.CON.KGRR.SC.Y.0114.000000T0000Z-211226T0300Z/ St Joseph to South Haven MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 347 PM EST Sat Dec 25 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... * WHAT...North winds 10 to 20 knots and waves 2 to 5 feet. * WHERE...Whitehall to Manistee, and St Joseph to South Haven MI. * WHEN...Until 10 PM EST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 25, 3:14 AM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 25, 3:14 AM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Grand Rapids MI
314 AM EST Sat Dec 25 2021
LATEST UPDATE...
Discussion/Marine
.DISCUSSION...(Today through next Friday)
Issued at 314 AM EST Sat Dec 25 2021
...Rain ending today, then a wintry mix Sunday night...
Observations across the cwa show quite a bit of low visibilities
with several reports of quarter mile visibilities. We're likely to
see the dense fog persist for a few more hours until winds become
northwesterly behind the cold front. As the such the Dense Fog
Advisory will continue but may be able to be canceled early.
Pockets of low pressure were noted along a frontal boundary that
stretched from near Saginaw Bay southwest to St Louis. These waves
of low pressure are resulting in light rain along the boundary and
this rain stretches southwest to Missouri. As the front moves east
today, the rain will push southeast with it and we should see the
light rain diminish late morning/early afternoon. Mostly cloudy
skies will continue. Highs in the mid 40s today will be roughly 10
degrees above normal.
The next system heads our way Sunday night. Pressure advection on
the isentropic surfaces are really strong signaling another strong
surge of moisture that will overrun the colder air near the surface.
Precipitation will develop as snow, before it changes over to a
brief period of freezing rain and then rain. The potential exist for
a half inch to inch of snow before the transition to freezing rain
and then rain. Rain will end Monday morning as the occluded front
moves through.
We'll see another low move through Tuesday with similar results: an
initial period of light snow, followed by a changeover to rain. Then
dry weather Wednesday through Friday.
Given a quasi-zonal flow aloft, we're not going to see any arctic
intrusions for the next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1202 AM EST Sat Dec 25 2021
IFR and LIFR conditions will overnight. Slow improvement is
expected on Saturday as MVFR conditions will prevail by late
afternoon. South winds around 10 knots overnight will go northwest
on Saturday.
&&
.MARINE...
Issued at 314 AM EST Sat Dec 25 2021
Conditions will remain below advisory criteria through Sunday. By
Sunday night wind will increase in advance of the next low pressure
system and a Small Craft Advisory will likely be needed.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...Dense Fog Advisory until 10 AM EST this morning for MIZ037>040-
043>046.
LM...None.
&&
DISCUSSION...04
AVIATION...Ostuno
MARINE...04Hazardous weather outlook, Dec 24, 12:52 PM EST, 16 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 1252 PM EST Fri Dec 24 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-251445- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 1252 PM EST Fri Dec 24 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Areas of dense fog are possible again tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Travel may be impacted by snow or a wintry mix on Sunday night, as well as on Tuesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-251445- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 1252 PM EST Fri Dec 24 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Waves of 3 to 5 feet and areas of dense fog will result in hazardous conditions for small craft through this evening. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Dec 25, 12:58 AM EST, 4 hours 30 minutes before
Special Weather Statement National Weather Service Grand Rapids MI 1258 AM EST Sat Dec 25 2021 MIZ037>040-043>046-251200- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella- Including the cities of Ludington, Baldwin, Reed City, Clare, Hart, Fremont, Big Rapids, and Mount Pleasant 1258 AM EST Sat Dec 25 2021 ...Areas of Dense Fog... Areas of dense fog will persist overnight mainly north of M-46. Visibilities a quarter mile or less can be expected along with some drizzle. If traveling tonight, slow down and allow extra time to reach your destination.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 1:05 AM EST | Dense Fog Advisory | GRR | Clare, Isabella, Lake, Mason, Mecosta, Newaygo and 2 more | 5 hr |
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.